MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PPICC SOLO 5F TL; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PPICC SOLO 5F TL; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number CK000637
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of 17pb4834 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per medwatch report, the facility reported: "patient prepped and draped per procedure protocol.Right brachial vein accessed with 21g needle removed over wire.5fr micro-introducer advanced over 0.018 guidewire.Guidewire removed from micro-introducer and micro-introducer dilator capped off with dead end cap.Picc prepped for insertion.Dilator removed from breakaway sheath.Picc inserted without issue.Picc tip placement verified with sherlock and 3cg.Upon trying to remove the breakaway sheath one of the red finger pieces that normally is used to split the sheath and pull it out broke away from the sheath.Sheath portion remained intact and was removed over the external portion of the picc line then split and removed away from the line with the remaining red finger piece.Breakaway sheath visually inspected no pieces missing.Picc line secured and dressed per policy.Pcxr obtained that included the right arm.Picc line appears to be in good position and nothing else noted on x-ray.

Brand Name
DOT PPICC SOLO 5F TL
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6872100
Report Number3006260740-2017-01646
Device Sequence Number566760
Product Code LJS
UDI-Device Identifier00801741128233
UDI-Public(01)00801741128233
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/18/2017
Report Date (Section F) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberCK000637
Device Catalogue NumberCK000637
Device Lot Number17PB4834
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/19/2017
Event Location Hospital
Date Report to Manufacturer08/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 YR
Patient Weight23
Date Report Sent to FDA08/07/2017